MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK LOGIC; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-010-03-0350
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Inadequate Osseointegration (2646); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6),02-012-49-5009 - insert.Slope++ 5-9, (b)(6), 02-012-45-5040 - bandeja tibial logic fit 5f/4t, (b)(6), 200-02-35 - rotula tres tetones 35mm.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a male patient, who had a right knee implanted, underwent a revision procedure approximately 5 years post the initial procedure.The patient presented with increasing knee pain, a sense of instability, and swelling.Plain radiographs revealed polyethylene wear, loosening of both the femoral and tibial components, and osteolysis affecting both bones.During the revision procedure, a femoral and tibial bone defect was identified consistent with aori type 2b.There was also a significant patellar defect and a notable soft-tissue reaction characterized by synovitis.The patient was revised to a competitor¿s devices.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.X-rays were provided.The explanted devices are not available for return.No further information.This is 1 of 4 reports.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h10, h11.No device was returned for evaluation; the reported event was confirmed by review of radiograph images provided.The most recent pre-revision radiographs showed that the space between the femoral and tibial component appears to decrease between the two provided a-p and sagittal view radiographs, which is a potential sign of insert wear.The femoral component also appears to be closer to the tibial tray near the medial side, which is similar to the wear pattern observed on the insert.In the sagittal view, there appears to be lucencies between the femoral component anterior flange and the femoral bone which indicates femoral loosening.A device image was also provided.There appears to be signs of wear and damage among both the medial and lateral articular surfaces.There are signs of wear and missing material on the posteriomedial aspect of the insert.There is also some observed pitting and signs of delamination and subsurface damage.The full extent of wear cannot be determined due to the presence of biological fluid staining across the explanted insert.No images were provided for the tibial tray, femoral component, or patellar implant.No manufacturing process-related non-conformances, deviations, or exceptions are associated with these devices.A review of complaint history determined that no further action is required as no trends were identified.The revision reported was likely the result of tibial insert prosthesis wear and femoral loosening.Possible causes for polyethylene wear include the confirmed femoral loosening, the alleged joint instability, alleged tibial loosening, high contact stresses during knee flexion, third body wear, patient-related conditions, inclusion of the polyethylene in the packaging recall with the insert being packaged for over five years prior to implantation, or any combination of these possibilities.Instability may be the result of increased soft-tissue laxity (looseness) or the confirmed femoral loosening and subsequent improper alignment and positioning of the prosthesis, but the presence of joint instability cannot be confirmed.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
OPTETRAK LOGIC
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key22312189
Report Number1038671-2025-02352
Device Sequence Number8794230
Product Code JWH
UDI-Device Identifier10885862158147
UDI-Public10885862158147
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-010-03-0350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight82 KG